Flash Flood, Webster
- When
- March 15, 4:00 AM CST to 7:30 AM CST
- Where
- Webster County, 0.58 mi E of Springhill to 0.81 mi ENE of Springhill
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.000, -93.460
Flooding reported in Springhill via mPING.
Strong and deep convection became widespread over the Ark-La-Tex and downstream portions of southern Arkansas on March 15th. This occurred along an outflow boundary on the southwestern flank of a decaying MCS, and a favorable environment encouraged increased training over several hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Strong and deep convection became widespread over the Ark-La-Tex and downstream portions of southern Arkansas on March 15th. This occurred along an outflow boundary on the southwestern flank of a decaying MCS, and a favorable environment encouraged increased training over several hours. The mesoscale environment was characterized by ML CAPE of 1000-2000 J/kg, PWATs of 1.5-1.8 inches, and deep layer shear of 30-50 knots. In addition, a highly favorable coupled overlap of 850 mb convergence and 250 mb divergence helped to maintain deep convection. Convection trained from southwest to northeast, resulting in numerous reports of flash flooding across much of the Ark-La-Tex region with rainfall totals exceeding five inches in some areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 15, 2:24 AM CST, 1 hour 36 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 324 AM CDT Fri Mar 15 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Friday through Saturday) Issued at 322 AM CDT Fri Mar 15 2024 Areas of showers and storms will continue to trek across the ArkLaTex through the pre-dawn hours, capable of producing locally heavy rainfall, frequent lightning, as well as hail and damaging winds in some stronger storms. While these storms have trended downward in intensity through the past several hours, a tornado or two is still not out of the question, as the region remains highlighted in the SPC's Severe Weather Outlook through dawn. After daybreak, showers and storms will continue, migrating into our northern Louisiana zones in earnest during the early morning and pushing east through the afternoon, with zones north and west having a brief window of opportunity to dry out during the afternoon and early evening. Afternoon highs look to range from near 70 degrees north to just below 80 degrees south, while mostly cloudy to overcast skies prevent much in the way of diurnal warming. Storms will continue to have the potential to become severe Friday, primarily along and south of I-20, the primary associated threats being damaging winds and hail. The synoptic regime responsible for this activity will remain relatively unchanged through the first half of the weekend, as the large closed low over the northern Baja peninsula gradually meanders into the desert southwest, while southwesterly flow aloft continues to funnel moisture into our region. Storms will rebuild along and south of the I-20 corridor into the evening hours before coming to an end near midnight. Behind the departing rainfall, temperatures will drop into the 50s north to lower 60s south. As advertised, our active pattern will continue into Saturday, as showers and storms remain possible through the day, once again generally remaining south of the I-20 corridor before attempting to spread further north into the afternoon hours. Continued prolonged cloud cover will keep afternoon highs Saturday in the low to mid 70s across the ArkLaTex. All told, the storm total QPF values look to range between 1 and 2 inches through Sunday. Zones along and south of I-30 remain highlighted in the Excessive Rainfall Outlook today, as well as areas along and south of I-20 tomorrow. Precautions should always be heeded in the event areas of flash flooding develop. /26/ && .LONG TERM... (Saturday Night through Friday) Issued at 322 AM CDT Fri Mar 15 2024 With the upper level low still positioned over the Four Corners Region and southwesterly flow becoming pseudo zonal aloft, Saturday's showers and storms look to overtake the entire region overnight into Sunday morning, before finally departing to the south and east by Sunday evening, swept away by a surface cold front, behind which surface high pressure builds in, centered over the Central Plains. Upper level ridging will form over Texas on the east side of the stubborn upper level low, and this ridging will make its way east over the ArkLaTex as the week continues, followed by the upper level troughing developed from the stubborn low which will by this point genuinely be in motion. The first half of the week will thus remain dry for the Four State Region, while temperatures remain at or slightly below seasonable values, with highs in the 60s to lower 70s and lows in the 30s and 40s, with some sites taking aim at dropping to near-freezing values at least once more during the last week of astronomical winter. The aforementioned troughing looks to advance into ArkLaTex airspace Thursday, bringing with it returning rain chances overnight Wednesday into Thursday, as showers and storms continue areawide through to the end of this extended forecast period as the upper level trough continues its push into the deep south. /26/ && .AVIATION... (06Z TAFS) Issued at 100 AM CDT Fri Mar 15 2024 MVFR cigs have begun to develop early this morning across N LA and Lower E TX, with these cigs expected to fill in and affect all the region between 07-09Z. Meanwhile, convection has begun to increase across NE TX into SW AR well ahead of a cold front that extended farther NW from the N side of DFW into extreme SE OK and Wrn/Cntrl AR. This convection should continue to expand while gradually sliding SE across the region overnight, with IFR conditions developing (including reductions to vsbys and wind gusts to 25-35kts). This convection should continue to slide SE across Deep E TX and NCntrl LA after daybreak with the cold fropa, with additional redevelopment possible behind the front through the morning across E TX/N LA. The convection should finally diminish/exit the region to the E into NE LA by/shortly after 18Z, although MVFR cigs looks to linger over much of the region through the afternoon except in LFK, where VFR conditions should return. These cigs should eventually lower though after 00Z Saturday, with low MVFR/IFR cigs returning to the area by the end of the 06Z TAF period. S winds 6-10kts overnight, except gusty in/near the convection, will become NNE 5-10kts following the fropa across E TX/NW LA/SW AR. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 59 73 60 / 70 20 20 70 MLU 75 56 72 57 / 80 20 10 50 DEQ 71 50 72 52 / 20 10 10 40 TXK 72 54 70 56 / 40 20 10 50 ELD 72 51 72 54 / 70 10 10 50 TYR 74 59 70 58 / 40 20 40 70 GGG 74 58 71 58 / 50 20 30 70 LFK 80 63 74 60 / 80 20 50 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...26 LONG TERM....26 AVIATION...15
Hazardous Weather Outlook National Weather Service Shreveport LA 1149 AM CDT Thu Mar 14 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1149 AM CDT Thu Mar 14 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Thunderstorm chances will begin to increase into the afternoon, with the threat for severe weather increasing into the evening and overnight hours. All modes of severe weather will be possible, with damaging winds and large hail being the primary threat. However, the tornado threat appears to be increasing, as low-level wind shear values look higher than previously anticipated. Flash flooding may also become a concern, as thunderstorms look to train in some locations into the overnight hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Severe thunderstorm chances may linger into Friday morning, before chances diminish into general thunder. These rain chances will linger into the weekend, before a cold front drys things out to start the new workweek. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. 44
Special Weather Statement
National Weather Service Shreveport LA
1118 PM CDT Thu Mar 14 2024
OKZ077-TXZ096-150445-
McCurtain OK-Red River TX-
1118 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES THROUGH 1145 PM CDT...
At 1117 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blossom, or 10 miles northeast of Paris, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Idabel, Bagwell, Manchester, Valliant, Detroit, Deport, Millerton,
Garvin, Farmers Hill, Rufe, Negley, Woodland, Redland, Silver City,
Kanawha, Kiomatia, Slim, and Albion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight CDT for southeastern
Oklahoma...and northeastern Texas.
&&
LAT...LON 3388 9531 3387 9530 3388 9528 3391 9528
3389 9526 3389 9525 3393 9525 3396 9523
3394 9516 3415 9515 3390 9478 3349 9531
TIME...MOT...LOC 0417Z 217DEG 41KT 3373 9537
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
53Special Weather Statement
National Weather Service Shreveport LA
1130 PM CDT Thu Mar 14 2024
ARZ051-150500-
Howard AR-
1130 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HOWARD COUNTY
THROUGH MIDNIGHT CDT...
At 1129 PM CDT, Doppler radar was tracking a strong thunderstorm over
Athens, or over Umpire, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Umpire, Athens, and Burg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas.
&&
LAT...LON 3435 9394 3427 9394 3426 9392 3421 9392
3417 9396 3418 9410 3419 9409 3419 9424
3427 9424 3427 9426 3435 9426
TIME...MOT...LOC 0429Z 217DEG 41KT 3429 9407
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53Special Weather Statement
National Weather Service Shreveport LA
1145 PM CDT Thu Mar 14 2024
OKZ077-TXZ096-150515-
McCurtain OK-Red River TX-
1145 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES THROUGH 1215 AM CDT...
At 1142 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, or 19 miles southeast of Hugo, moving northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Idabel, Manchester, Wright City, Valliant, Detroit, Millerton,
Garvin, Farmers Hill, Rufe, Woodland, Redland, Silver City, Kanawha,
Holly Creek, Kiomatia, Slim, Albion, and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight CDT for southeastern
Oklahoma...and northeastern Texas.
&&
LAT...LON 3395 9470 3364 9531 3388 9531 3387 9530
3388 9528 3391 9528 3389 9526 3389 9525
3393 9525 3396 9523 3394 9516 3416 9516
3420 9513
TIME...MOT...LOC 0442Z 221DEG 29KT 3386 9522
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53Special Weather Statement
National Weather Service Shreveport LA
126 AM CDT Fri Mar 15 2024
ARZ059-070-TXZ097-112-150700-
Little River AR-Miller AR-Cass TX-Bowie TX-
126 AM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LITTLE RIVER...
NORTHERN MILLER...NORTHEASTERN CASS AND SOUTHEASTERN BOWIE COUNTIES
THROUGH 200 AM CDT...
At 126 AM CDT, Doppler radar was tracking a strong thunderstorm over
Redwater, or 10 miles southwest of Wake Village, moving northeast at
45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Texarkana, Wake Village, Ashdown, New Boston, Nash, Hooks, Redwater,
Maud, Red Lick, Ogden, Mandeville, Genoa, Richmond, Leary, Mount
Pleasant, Domino, Pleasant Hill, Red Bank, Homan, and Pine Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3368 9417 3345 9373 3344 9371 3343 9372
3344 9373 3344 9374 3343 9374 3321 9424
3339 9451
TIME...MOT...LOC 0626Z 230DEG 38KT 3336 9427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special Weather Statement
National Weather Service Shreveport LA
222 AM CDT Fri Mar 15 2024
ARZ072-073-150800-
Union AR-Columbia AR-
222 AM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT WESTERN UNION AND SOUTHEASTERN
COLUMBIA COUNTIES THROUGH 300 AM CDT...
At 222 AM CDT, Doppler radar was tracking a strong thunderstorm near
Atlanta, or 15 miles northwest of Junction City, moving northeast at
35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
El Dorado, Smackover, Norphlet, Calion, Village, Lisbon, Mount Holly,
Atlanta, Wesson, Hew Hope, Newell, Marysville, Cairo, Three Creeks,
Kenova, and Spotville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3329 9247 3301 9294 3302 9307 3306 9315
3338 9300 3337 9279 3339 9276 3336 9266
3337 9265 3336 9260 3338 9259 3336 9254
3332 9252 3333 9250 3332 9249 3333 9248
3332 9246
TIME...MOT...LOC 0722Z 217DEG 32KT 3312 9297
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
13Special Weather Statement
National Weather Service Shreveport LA
402 AM CDT Fri Mar 15 2024
ARZ070-071-LAZ001-002-TXZ112-126-138-150930-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Harrison TX-Cass TX-
Marion TX-
402 AM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL MILLER AND
SOUTHWESTERN LAFAYETTE COUNTIES...NORTHWESTERN CADDO AND NORTHWESTERN
BOSSIER PARISHES...EASTERN MARION...SOUTHEASTERN CASS AND
NORTHEASTERN HARRISON COUNTIES THROUGH 430 AM CDT...
At 401 AM CDT, Doppler radar was tracking a strong thunderstorm near
Smithland, or 22 miles northeast of Marshall, moving northeast at 55
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Vivian, Plain Dealing, Oil City, Hosston, Rodessa, Ida, Gilliam,
Smithland, McLeod, Gray, Uncertain, Rocky Mount, Pleasant Valley,
Cavett, Canale, and Kiblah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3267 9419 3279 9429 3315 9385 3282 9362
TIME...MOT...LOC 0901Z 237DEG 49KT 3279 9412
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
44The Shreveport radar (KSHV), 71 km away, was scanning. The volume nearest the first event began at 09:59 UTC.
2 flash flood. Local standard time, as filed.
Flooding reported in Springhill via mPING.
Highway 1 near Vivian was flooded and closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2024Every state in 2024This day in weather historyWarnings in Louisiana, March 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1171052, 1171053.